Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
A 52-year-old right-handed woman taking dimethyl fumarate (Tecfidera) as disease-modifying treatment for relapsing-remitting multiple sclerosis (MS), presented with a two-week history of frequent, brief episodes of intermittent tongue twitching lasting up to one minute. There was a prodrome of an ‘electric feeling’ spreading across the hard palate. She could not talk or swallow during the episodes, but there was no impaired awareness. She was admitted to hospital when two witnessed nocturnal generalised tonic-clonic seizures occurred within a 24-hour period. Episodes recorded on her smartphone were consistent with left-sided lingual and lower facial clonic movements (see online supplemental video, figure 1). These resolved after starting levetiracetam 750 mg two times per day.
MR scan of brain with gadolinium contrast identified no new or enhancing lesions but showed a …
Contributors ME: concept, design and first draft. TA: concept, design, literature review and critical revision. HK and CMR: critical revision for important intellectual content.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned. Externally peer-reviewed by Fahmida Chowdhury, London, UK and Shanika Samarasekera, Birmingham, UK.
Supplemental material This content has been supplied by the author(s). It has not been vetted by BMJ Publishing Group Limited (BMJ) and may not have been peer-reviewed. Any opinions or recommendations discussed are solely those of the author(s) and are not endorsed by BMJ. BMJ disclaims all liability and responsibility arising from any reliance placed on the content. Where the content includes any translated material, BMJ does not warrant the accuracy and reliability of the translations (including but not limited to local regulations, clinical guidelines, terminology, drug names and drug dosages), and is not responsible for any error and/or omissions arising from translation and adaptation or otherwise.